A woman has suffered chemical injuries after she was mistakenly prescribed erectile dysfunction cream for a dry eye.
According to the BMJ Case Reports medical journal, the unnamed patient from Glasgow was treated in A&E after she used Vitaros instead of VitA-POS to treat her problem.
The lady was given antibiotics, lubricants and steroids after she suffered blurred vision and lid swelling from using the incorrect cream.
The Tennent Institute of Ophthalmology in Glasgow has called on doctors to take greater care issuing medication following the error.
Dr Magdalena Edington wrote in the BMJ report: "Prescribing errors are common, and medications with similar names/packaging increase risk.
"However, it is unusual in this case that no individual (including the patient, general practitioner or dispensing pharmacist) questioned erectile dysfunction cream being prescribed to a female patient, with ocular application instructions.
"The patient was treated for a mild ocular chemical injury with topical antibiotics, steroids and lubricants, with good response."